Open Access
Translator Disclaimer
February, 1995 On Positive Harris Recurrence of Multiclass Queueing Networks: A Unified Approach Via Fluid Limit Models
J. G. Dai
Ann. Appl. Probab. 5(1): 49-77 (February, 1995). DOI: 10.1214/aoap/1177004828

Abstract

It is now known that the usual traffic condition (the nominal load being less than 1 at each station) is not sufficient for stability for a multiclass open queueing network. Although there has been some progress in establishing the stability conditions for a multiclass network, there is no unified approach to this problem. In this paper, we prove that a queueing network is positive Harris recurrent if the corresponding fluid limit model eventually reaches zero and stays there regardless of the initial system configuration. As an application of the result, we prove that single class networks, multiclass feedforward networks and first-buffer-first-served preemptive resume discipline in a reentrant line are positive Harris recurrent under the usual traffic condition.

Citation

Download Citation

J. G. Dai. "On Positive Harris Recurrence of Multiclass Queueing Networks: A Unified Approach Via Fluid Limit Models." Ann. Appl. Probab. 5 (1) 49 - 77, February, 1995. https://doi.org/10.1214/aoap/1177004828

Information

Published: February, 1995
First available in Project Euclid: 19 April 2007

zbMATH: 0822.60083
MathSciNet: MR1325041
Digital Object Identifier: 10.1214/aoap/1177004828

Subjects:
Primary: 60K25
Secondary: 60K20 , 90B22 , 90B35

Keywords: fluid approximation , Harris positive recurrent , Multiclass queueing networks , stability

Rights: Copyright © 1995 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.5 • No. 1 • February, 1995
Back to Top